Arkansas, 2014

Hail and Damaging Wind in Arkansas, April 3, 2014

April 3, 2014 · NWS TSA · 9 events in 4 counties and zones

High-based thunderstorms moved through northwestern Arkansas during the late morning hours of the 3rd. Isolated large hail was reported with some of these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

High-based thunderstorms moved through northwestern Arkansas during the late morning hours of the 3rd. Isolated large hail was reported with some of these storms. Strong to severe thunderstorms developed along an approaching cold front and dry line during the early afternoon over eastern Oklahoma. These storms moved into northwestern Arkansas during the evening, producing large hail and damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 3, 10:01 AM CST, 49 minutes earlier.

Area forecast discussion, Apr 3, 10:01 AM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1101 AM CDT THU APR 3 2014

.DISCUSSION...
FIRST ROUND OF MORNING CONVECTION HAS PRODUCED MARGINALLY
SEVERE HAIL THUS FAR OVER  SOUTHEAST OK  AND NORTHWEST AR.
BIGGER MORE WIDESPREAD THUNDER ON TAP THIS AFTERNOON.

PRIMARY THRUST OF SEVERE ACTION LIKELY  FROM ABOUT HIGHWAY
69 EAST IN EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST
ARKANSAS. MID-LATE AFTERNOON INTO EVENING PRIME TIME WITH
ALL MODES SEVERE WEATHER POSSIBLE.

COLD FRONT DRYLINE ON SCHEDULE. RED FLAG FIRE CONCERNS FOR
OKFUSKEE  CREEK  OKMULGEE MCINTOSH PITTSBURG COUNTIES WHEN
DRY AIR ARRIVES WITH STIFF GUSTY WEST WINDS.

&&

.PREV DISCUSSION... /ISSUED 634 AM CDT THU APR 3 2014/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR CEILINGS WILL CONTINUE THIS MORNING OVER MUCH OF THE AREA
BEFORE SLOWLY LIFTING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
OVER NW AR TAFS SITES THIS EVENING WITH IFR CONDITIONS IN THE
STRONGER STORMS. OTHERWISE...VFR CONDITIONS EXPECTED BEHIND THE
FRONT AS SURFACE HIGH PRESSURE BUILDS OVER THE AREA INTO THE
OVERNIGHT HOURS.

PREV DISCUSSION... /ISSUED 417 AM CDT THU APR 3 2014/

DISCUSSION...
A SURFACE LOW WAS LOCATED ACROSS NORTHWEST OKLAHOMA EARLY THIS
MORNING WITH A DRYLINE EXTENDING SOUTHWARD ACROSS WESTERN OKLAHOMA
INTO NORTHERN TEXAS AND A STATIONARY FRONTAL BOUNDARY STRETCHING
INTO SOUTHEASTERN KANSAS. THESE FEATURES WILL BE THE MAIN FOCUS
FOR STRONG TO SEVERE THUNDERSTORM ACTIVITY OVER THE NEXT 24-HRS
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

THE SURFACE LOW AND DRYLINE WILL SHIFT EASTWARD TODAY AS AN UPPER
LEVEL TROF AXIS OVER THE DESERT SOUTHWEST MOVES INTO THE SOUTHERN
PLAINS TODAY. AHEAD OF THE APPROACHING DRYLINE...DEWPOINTS IN 60S
AND INCREASING INSTABILITY WILL CONTINUE TO CREATE AN UNSTABLE
ATMOSPHERE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
THUNDERSTORM CHANCES WILL INCREASE DURING THE DAY AND INTO THE
EVENING HOURS AS A MODERATE CAP WEAKENS AND THE DRYLINE ENTERS
INTO EASTERN OKLAHOMA EARLY THIS AFTERNOON. THE DRYLINE LOOKS TO
BE POSITIONED NEAR HIGHWAY 75 IN NORTHEAST OKLAHOMA AROUND 18Z AND
APPROACHING HIGHWAY 69 AROUND 21Z. UNSTABLE CONDITIONS WITHIN AN
AREA OF A WEAKENING CAP WILL SUPPORT THE POTENTIAL FOR SEVERE
WEATHER ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AT THIS
TIME THE GREATER POTENTIAL FOR SEVERE WEATHER LOOKS TO BE ACROSS
FAR EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS THROUGH THE
EVENING HOURS. ALL MODES OF SEVERE WEATHER...INCLUDING TORNADOES
WILL BE CAPABLE.

DURING THE AFTERNOON HOURS...AS THE DRYLINE ENTERS EASTERN
OKLAHOMA...GUSTY SOUTHWESTERLY WINDS...WARM TEMPS AND LOW
AFTERNOON RH VALUES WILL CREATE VERY HIGH FIRE DANGERS TO RED FLAG
CONDITIONS ACROSS PARTS OF NORTHEAST AND EAST CENTRAL OKLAHOMA.
HAVE ISSUED A RED FLAG WARNING AND ALSO A FIRE DANGER STATEMENT
FOR THE AFTERNOON HOURS FOR THESE LOCATIONS. SEE THE LATEST
/OKCRFWTSA...OKCRFDTSA/ FOR DETAILS.

THE STATIONARY FRONTAL BOUNDARY...CURRENTLY JUST NORTH OF THE
CWA...WILL GET A PUSH SOUTHEASTWARD THIS EVENING AS THE UPPER
LEVEL TROF AXIS LIFTS ACROSS THE PLAINS TONIGHT. THE COLD FRONT IS
FORECAST TO OVERTAKE THE DRYLINE ACROSS EASTERN OKLAHOMA DURING
THE EARLY TO MID EVENING HOURS AND PROCEED TO MOVE THROUGH THE CWA
OVERNIGHT...EXITING EARLY FRIDAY MORNING. THUNDERSTORM CHANCES
SHOULD BEGIN TO TAPPER OFF FROM WEST TO EAST THIS EVENING BEHIND
THE DRYLINE/COLD FRONT AND EXIT THE REGION WITH THE DEPARTING
UPPER LEVEL TROF AND COLD FRONT. BEHIND THE COLD FRONT...BREEZY
NORTHWESTERLY WINDS AND A COOLER AIRMASS WILL FILTER INTO THE
REGION FOR FRIDAY INTO THE WEEKEND. MORNING LOWS EARLY SATURDAY
MORNING COULD REACH NEAR/BELOW THE FREEZING MARK FOR LOCATIONS
NEAR THE KANSAS BORDER AND ALSO FOR FAR NORTHWEST ARKANSAS.

CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO RETURN TO THE REGION
SATURDAY NIGHT AND SUNDAY AS ANOTHER WAVE MOVES INTO THE SOUTHERN
PLAINS. THESE PRECIP CHANCES WILL REMAIN POSSIBLE INTO THE FIRST
PART OF THE NEXT WORK WEEK BEFORE THE UPPER LEVEL TROF AXIS
ASSOCIATED WITH THE WAVE FINALLY SHIFTS OFF TO THE EAST. NORTHERLY
FLOW DURING THIS TIME PERIOD WILL ALLOW FOR THE COOLER CONDITIONS
TO CONTINUE ACROSS THE REGION INTO THE MIDDLE PART OF NEXT WEEK.
AT THE FAR END/JUST BEYOND OF THE FORECAST PACKAGE...SOUTHERLY
FLOW LOOKS TO RETURN WITH WARMING TEMPS BACK UP NEAR/ABOVE THE
SEASONAL AVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  40  62  37 /  20  10  10   0
FSM   80  46  64  39 /  70  80  10   0
MLC   83  45  63  38 /  60  40  10   0
BVO   81  39  60  33 /  20  10  10   0
FYV   77  43  58  31 /  80  80  10   0
BYV   78  44  57  33 /  80  80  10   0
MKO   80  42  61  36 /  60  40  10   0
MIO   80  40  58  34 /  80  20  10   0
F10   83  42  62  39 /  20  20   0   0
HHW   81  47  66  41 /  70  60  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM THURSDAY FOR OKZ064-OKZ065-OKZ066-
     OKZ071-OKZ073.

AR...NONE.
&&

SHORT TERM...21
LONG TERM....18
Hazardous weather outlook, Apr 3, 6:22 AM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
722 AM CDT THU APR 3 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
722 AM CDT THU APR 3 2014

...SEVERE WEATHER LIKELY LATE THIS AFTERNOON AND EVENING ACROSS FAR
   EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA....FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET....AROUND 400 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...THIS MORNING AND AGAIN AROUND 400 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...AROUND 400 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EAST CENTRAL OKLAHOMA.
	ONSET...MID AFTERNOON.

DISCUSSION...
A FEW ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THIS MORNING WITH THE
THREAT FOR LARGE HAIL.

A STRONG UPPER LEVEL STORM SYSTEM MOVING OVER THE FOUR CORNERS
REGION WILL QUICKLY LIFT INTO THE CENTRAL PLAINS TODAY. IN RESPONSE
...SURFACE LOW PRESSURE WILL MOVE INTO NORTHEAST OKLAHOMA THIS
AFTERNOON ACCOMPANIED BY A STRONG COLD FRONT AND ASSOCIATED DRY
LINE EXTENDING SOUTH INTO FAR SOUTHEAST OKLAHOMA.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
AHEAD OF THE DRY BY LATE AFTERNOON ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. ADDITIONAL SEVERE THUNDERSTORMS WILL LIKELY
DEVELOP THIS EVENING AS THE COLD FRONT MOVES THROUGH FAR NORTHEAST
OKLAHOMA AND INTO NORTHWEST ARKANSAS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREAT...HOWEVER ISOLATED TORNADOES WILL
ALSO BE POSSIBLE...ESPECIALLY WITH ANY SUPERCELL STORMS THAT
DEVELOP AHEAD OF THE DRY LINE AND TO A LESSER EXTENT THE STORMS
THAT FORM ALONG THE COLD FRONT. LOCALLY HEAVY RAINFALL WILL ALSO
BE LIKELY IN THE STRONGER STORMS. THE SEVERE WEATHER THREAT WILL
END BY MIDNIGHT AS THE COLD FRONT SWEEPS SOUTHEAST OF THE AREA.

BEHIND THE DRY LINE...ACROSS EAST CENTRAL OKLAHOMA...DANGEROUS
FIRE WEATHER CONDITIONS WILL DEVELOP AS GUSTY SOUTHWEST WINDS
INCREASE WITH VERY WARM AND DRY CONDITIONS. ANY FIRES THAT DEVELOP
WOULD QUICKLY SPREAD OUT OF CONTROL. PLEASE REFER TO THE LATEST
FIRE WEATHER PRODUCT /OKCRFWTSA/ FOR THE LATEST INFORMATION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...FIRE WEATHER POTENTIAL AND HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
GUSTY NORTHWEST WINDS WILL CONTINUE BEHIND THE COLD FRONT INTO FRIDAY
WITH COOLER CONDITIONS. ANOTHER STRONG UPPER LEVEL TROUGH WILL
MOVE OUT OF THE DESERT SOUTHWEST AND INTO THE SOUTHERN PLAINS ON
SUNDAY WITH SCATTERED THUNDERSTORMS POSSIBLE ACROSS SOUTHEAST
OKLAHOMA. GUSTY NORTHWEST WINDS ON TUESDAY...BEHIND THE DEPARTING
SYSTEM...WILL AGAIN CREATE AN INCREASED FIRE DANGER THREAT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THE LATEST FORECASTS AS DETAILS AND POTENTIAL IMPACTS
CONTINUE TO BE REFINED THROUGHOUT THE DAY. WATCHES WILL LIKELY
BE ISSUED THIS AFTERNOON. A REVIEW OF YOUR SEVERE WEATHER SAFETY
AND ACTION PLANS IS RECOMMENDED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 3, 9:01 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1001 AM CDT THU APR 3 2014

OKZ049-053-031530-
CHOCTAW OK-PUSHMATAHA OK-
1001 AM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CHOCTAW AND SOUTHWESTERN PUSHMATAHA

AT 1001 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF BOSWELL...MOVING NORTHEAST AT 55 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3394 9594 3412 9594 3414 9596 3417 9592
      3416 9579 3426 9579 3442 9556 3407 9526
      3390 9564 3390 9567 3388 9570 3389 9575
      3386 9577 3386 9581
TIME...MOT...LOC 1501Z 237DEG 49KT 3397 9588
Special weather statement, Apr 3, 9:31 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1031 AM CDT THU APR 3 2014

OKZ049-053-031615-
CHOCTAW OK-PUSHMATAHA OK-
1031 AM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CHOCTAW AND PUSHMATAHA

AT 1032 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
SPEER...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HUGO...GOODLAND...SAWYER...FORT
TOWSON...SWINK...SOPER...MESSER...KENT...SOBOL...FALLON...SPEER...
APPLE...ANTLERS...CLAYTON...CORINNE...DELA...RATTAN...CLOUDY...
FINLEY...SNOW...NASHOBA...TUSKAHOMA...OLETA...HUGO LAKE STATE PARK...
CLAYTON LAKE STATE PARK AND RAYMOND GARY STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3408 9579 3466 9529 3435 9504 3424 9504
      3423 9514 3401 9515 3395 9559
TIME...MOT...LOC 1532Z 238DEG 52KT 3410 9548
Special weather statement, Apr 3, 9:35 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1035 AM CDT THU APR 3 2014

ARZ002-031600-
CARROLL AR-
1035 AM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CARROLL

AT 1034 AM CDT...STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTHEAST
OF URBANETTE AND ALSO NEAR BEAVER...MOVING NORTHEAST AT 55 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BLUE
EYE...OAK GROVE...OAK HILL...PLEASANT RIDGE...DENVER...
BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...CONNOR...CABANAL...
RULE...COIN...URBANETTE...GRANDVIEW...AND BUSCH.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3623 9344 3638 9386 3651 9386 3650 9330
      3649 9329 3632 9329
TIME...MOT...LOC 1534Z 235DEG 50KT 3639 9346
Special weather statement, Apr 3, 9:42 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1042 AM CDT THU APR 3 2014

ARZ019-020-031615-
CRAWFORD AR-FRANKLIN AR-
1042 AM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN CRAWFORD

IN WEST CENTRAL ARKANSAS
     CENTRAL FRANKLIN

AT 1042 AM CDT...STRONG THUNDERSTORMS WERE LOCATED 5 MILES NORTHWEST
OF DYER AND ALSO VERY NEAR DYER...MOVING EAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PLEASANT
HILL...PINEY...MULBERRY...TONEY...LONELM...CRAVENS...WATALULA
JETHRO...FERN...MOUNTAINBURG...CHESTER...DYER...LOCKE...MOUNT GAYLER
AND LAKE FORT SMITH.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3551 9373 3544 9408 3545 9414 3556 9429
      3576 9410 3577 9409 3576 9404
TIME...MOT...LOC 1542Z 248DEG 38KT 3556 9417 3550 9409
Special weather statement, Apr 3, 10:04 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1104 AM CDT THU APR 3 2014

ARZ011-019-020-031630-
CRAWFORD AR-FRANKLIN AR-MADISON AR-
1104 AM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN CRAWFORD AND SOUTHERN MADISON

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

AT 1104 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF BIDVILLE TO ALIX...MOVING NORTHEAST AT
55 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...PARADISE...ALIX...TAFT...BIDVILLE...RED STAR...WEATHERS...
DENNING...ALTUS...WATALULA...JETHRO...MOUNTAIN TOP...BARNES...TURNERS
BEND...CASS...REDDING...WIEDERKEHR VILLAGE...SAINT PAUL...
PETTIGREW...KINGSTON...COMBS...BRASHEARS...DUTTON...PATRICK...
BOSTON...DELANEY AND WITTER.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3597 9345 3592 9350 3587 9352 3577 9351
      3576 9369 3538 9370 3536 9373 3576 9403
      3576 9397 3584 9395 3611 9348 3609 9347
      3608 9344
TIME...MOT...LOC 1604Z 235DEG 47KT 3576 9389 3547 9367
Special weather statement, Apr 3, 10:28 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CDT THU APR 3 2014

ARZ002-011-031715-
CARROLL AR-MADISON AR-
1128 AM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CARROLL AND MADISON

AT 1128 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GEORGETOWN TO 3 MILES NORTH OF BOSTON...MOVING
NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...BLUE EYE...OAK GROVE...HARMONY...GEORGETOWN...RED
STAR...WEATHERS...DENVER...BERRYVILLE...OSAGE...GREEN FOREST...
DRYFORK...DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...
RULE...COIN...URBANETTE...HUNTSVILLE...PETTIGREW...AURORA...
KINGSTON...FORUM...DUTTON...BOSTON...WITTER...JAPTON...MARBLE...
ALABAM...ROCKHOUSE AND WITHROW SPRINGS STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3612 9347 3609 9347 3608 9344 3597 9345
      3592 9350 3587 9352 3577 9351 3576 9364
      3606 9394 3651 9352 3649 9329 3612 9329
TIME...MOT...LOC 1628Z 213DEG 44KT 3603 9381 3590 9360

The radar

The Springfield radar (KSGF), 109 km away, was scanning. The volume nearest the first event began at 16:47 UTC.

Open the radar archive at this moment

Event by event

8 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Madison

When
April 3, 10:50 AM CST
Where
Madison County, Rockhouse
Measured
0.75 in hail
Reported by
Public
Coordinates
36.280, -93.670

Thunderstorm Wind, Benton

When
April 3, 4:40 PM CST
Where
Benton County, Bella Vista
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.430, -94.230

Thunderstorm wind gusts to 60 mph were reported by trained storm spotters.

Hail, Benton

When
April 3, 4:48 PM CST
Where
Benton County, Pea Ridge
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.450, -94.120

Hail, Benton

When
April 3, 4:56 PM CST
Where
Benton County, Pea Ridge
Measured
1.75 in hail
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
36.450, -94.120

Hail, Washington

When
April 3, 5:38 PM CST
Where
Washington County, 1 mi NE of Cincinnati
Measured
1.25 in hail
Reported by
Public
Coordinates
36.040, -94.487

Hail, Washington

When
April 3, 6:13 PM CST
Where
Washington County, Springdale
Measured
0.88 in hail
Reported by
Public
Coordinates
36.180, -94.130

Hail, Crawford

When
April 3, 8:16 PM CST
Where
Crawford County, 0.59 mi ESE of Rudy
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.527, -94.270

Hail, Crawford

When
April 3, 8:23 PM CST
Where
Crawford County, Van Buren
Measured
1 in hail
Reported by
Public
Coordinates
35.430, -94.350

Hail, Crawford

When
April 3, 9:14 PM CST
Where
Crawford County, 2.64 mi WSW of Stattler
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.510, -94.440

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510796, 510797, 510798, 510799, 510800, 510801, 510802, 510803, 510804.